Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 87, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at May 21, 2000, 4:08 PM CDT for Caldwell County, Carroll County, Ray County, Missouri. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 21, 2000, 4:08 PM CDT (21:08 UTC)
- Expired
- May 21, 2000, 5:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Caldwell County, MO, Carroll County, MO, Ray County, MO
The radar
The Pleasant Hill radar (KEAX), 84 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 21, 4:14 PM CDT | Hail 1.75 | Polo, MO | |
| May 21, 5:08 PM CDT | Hail 0.88 | Millville, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 9.1 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 1217 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KEAX 212108
SVRMCI
MOC025-033-177-212200-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
408 PM CDT SUN MAY 21 2000
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CALDWELL COUNTY IN NORTH CENTRAL MISSOURI
WESTERN CARROLL COUNTY IN NORTH CENTRAL MISSOURI
EASTERN RAY COUNTY IN WEST CENTRAL MISSOURI
* UNTIL 500 PM CDT
* AT 403 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER COWGILL...OR ABOUT 27 MILES SOUTHWEST OF
CHILLICOTHE...MOVING SOUTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BRAYMER AT 415 PM CDT
REGAL AT 435 PM CDT
STET AT 450 PM CDT
HARDIN AT 500 PM CDT
LAT...LON 3954 9403 3922 9398 3928 9343 3962 9347
3961 9374What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 3:21 PM CDT, 47 minutes earlier.
Area forecast discussion, May 21, 3:21 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 321 PM CDT SUN MAY 21 2000 LITTLE TIME TO CHAT THIS PM WITH SVR WX IN FCST AREA... WND SHFT LN MVG THRU ENVIRONMENT WITH STEEP LAPSE RATE. CNVTV TEMPS REACHED OVR WRN CWA AND LARGE HAIL HAS DVLPED INLN OF TSTMS. CARRIED EVNG POPS MOST OF CWA THEN CLR TO PTLY CLDY OVERNITE. BIG HEAT UP FOR MON/TUE STILLS LKS GOOD FOLLOWED BY FROPO ERLY WED. STAYED CLOS"E TO GUIDANCE/CRNT FCST TEMPS THRU WED THEN TRENDED DOWNWARD LATER IN WEEK. MODELS UP FOR GRABS IN XTND PRD SOLN NONE THE LESS TROF PSN OVR CNTL U.S. LIKELY SO INSERTED CHC PCPN FRI/SAT. .EAX...NONE. BODNER
In the hours before
Special weather statement, May 21, 1:00 PM CDT, 3 hours 8 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-221100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT SUN MAY 21 2000 FORECAST: WIDELY SCATTERED SHOWERS...WITH POSSIBLY A FEW THUNDERSTORMS...ARE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA THIS AFTERNOON. ANY STORMS THAT DO DEVELOP ARE NOT EXPECTED TO BECOME SEVERE. DISCUSSION: THE COMBINATION OF DAYTIME HEATING...AND A FRONTAL BOUNDARY DRAPED ACROSS NORTHWEST MISSOURI AND EASTERN KANSAS...WILL ALLOW FOR WIDELY SCATTERED SHOWERS...ALONG A WITH A FEW THUNDERSTORMS...TO DEVELOP THIS AFTERNOON. THE FRONT SHOULD PUSH ACROSS THE REMAINDER OF THE OUTLOOK AREA LATER TONIGHT...BRINGING AN END TO THE CHANCE FOR PRECIPITATION. MJM
Local storm report, May 21, 3:24 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
324 PM CDT SUN MAY 21 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0315 PM OVERLAND PARK KS 2.75 INCH HAIL
05/21/00 JOHNSON REPORTED BY OVERLAND
PARK POLICE.Local storm report, May 21, 3:58 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
358 PM CDT SUN MAY 21 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0320 PM MERRIAM KS 1 INCH HAIL
05/21/00 JOHNSON QUARTER HAIL REPORTED
BY MEDIA.
0333 PM LEAWOOD KS .88 INCH HAIL
05/21/00 JOHNSON DIME TO NICKEL HAIL
ACCUMULATING ON GROUND
REPORTED BY LEAWOOD
FIRE DEPT.
0339 PM 3 NW BELTON MO 1 INCH HAIL
05/21/00 CASS NUMEROUS PUBLIC REPORTS
OF NICKEL TO QUARTER
HAIL NW OF BELTON
FORWARDED BY EMERGENCY
MANAGEMENT.
0346 PM MERRIAM KS 1 INCH HAIL
05/21/00 JOHNSON QUARTER SIZE HAIL AT
151ST AND HOLMES.Local storm report, May 21, 4:05 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
405 PM CDT SUN MAY 21 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0400 PM TRENTON MO .75 INCH HAIL
05/21/00 GRUNDY REPORTED BY HAM RADIO
OPERATOR.The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 3:05 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 40 min |
| May 21, 3:23 PM CDT | Severe Thunderstorm Warning | EAX | Cass | 52 min |
| May 21, 3:45 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Mercer, Sullivan | 45 min |
| May 21, 4:02 PM CDT | Severe Thunderstorm Warning | EAX | Cass | 43 min |
| May 21, 4:22 PM CDT | Severe Thunderstorm Warning | EAX | Bates | 53 min |
| May 21, 4:32 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Livingston | 58 min |
| May 21, 4:48 PM CDT | Severe Thunderstorm Warning | EAX | Cass | 12 min |
| May 21, 5:01 PM CDT | Severe Thunderstorm Warning | EAX | Lafayette, Ray | 59 min |
| May 21, 5:06 PM CDT | Severe Thunderstorm Warning | EAX | Bates | 54 min |
| May 21, 5:33 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Livingston | 57 min |
| May 21, 5:54 PM CDT | Tornado Warning | EAX | Lafayette | 51 min |
| May 21, 6:00 PM CDT | Severe Thunderstorm Warning | EAX | Bates | 15 min |
| May 21, 6:33 PM CDT | Severe Thunderstorm Warning | EAX | Johnson | 57 min |
| May 21, 6:45 PM CDT | Severe Thunderstorm Warning | EAX | Lafayette | 30 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.